MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES

EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Model Number 9850TDSUS
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 08/26/2025
Type of Reportable Event Death
Event or Problem Description
Edwards received notification of a transcatheter tricuspid valve replacement (ttvr) procedure using the evoque system where initial guidewire placement was challenging due to trajectory issues near the rvot.The team recrossed and used a pigtail for the second attempt; the wire curl retracted to mid-ventricle, indicating it was free of anatomy.At time-out, the physician had an anterior trajectory that could not be corrected due to significant secondary flex, and the team agreed to proceed.Anchor deployment showed an excellent septal-lateral (s/l) window, but the posterior-anterior (a/p) view worsened as the outer capsule retracted.At 90 degrees, all leaflets were confirmed over the anchors.S/l was coaxial and central, while a/p had a posterior position with anterior trajectory.Attempts to correct with system advancement and wire push had limited effect.After a half-atrial flip, leaflets remained inside anchors, but s/l shifted laterally.Secondary flex was reduced to regain a/p control, but posterior anchors did not move atrially, and lateral anchors dropped.Additional wire pressure improved anchor height, though no excessive pressure was seen on fluoroscopy.The wire curl appeared significantly deeper than the icd lead.Anesthesia reported severe hypotension.Imaging switched from ice to tee, revealing a pericardial effusion.Pericardiocentesis was initiated, but bleeding persisted.The cardiac surgeon performed a sternotomy and opened the pericardium, improving cardiac function.The wire curl was visualized exiting the rv apex, confirming a major rv laceration.Despite transfusions and cell saver, blood loss was massive, and resuscitation failed.The perceived root cause was wire pressure likely causing rv perforation with the stiff portion of the wire.The curl then exited the rv apex, creating a large laceration, leading to hemodynamic collapse and fatal blood loss.The wire was free in the apex at the time, and the delivery system was in-line with no prior warning signs.
 
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6, and h11.Additional type of investigation codes that were unable to be added in h6: analysis of images.Labelling review: the complaint for delivery system and/or guidewire pushed into ventricular wall was confirmed with other empirical evidence.Based on the device history record review, there were no non-conformances related to the issue observed and the device passed all manufacturing specifications.Available information suggests that challenging wire manipulation due to anatomical complexity was the likely root cause of the rv injury event.Imaging review was limited, with only two fluoroscopic images provided.The images show the pigtail in the right atrium and the wire in the right ventricle, with no evidence of guidewire pressure and no images of the delivery system.This limitation hindered the ability to fully assess the mechanical interaction between the wire and the ventricular wall at the time of injury.No device malfunction was identified.Since no manufacturing non-conformances were found and no labeling, training, or ifu deficiencies were identified, no preventative or corrective actions were required.

Brand Name
EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM
Common Device Name
PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key23044289
Report Number2015691-2025-07550
Device Sequence Number13275359
Product Code NPW
UDI-Device Identifier00690103217520
UDI-Public(01)00690103217520(17)260407(11)250407
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P230013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/07/2026
Device Model Number9850TDSUS
Device Lot Number66493226
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexFemale